Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 20, 2021Duval County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 20, 2021, 10:04 AM EDT for Duval County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 10:04 AM EDT (14:04 UTC)
Expired
Jun 20, 2021, 10:45 AM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.7
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS82 KJAX 201404
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1004 AM EDT Sun Jun 20 2021
 
FLZ031-125-132-225-232-325-425-201445-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Bradford FL-Coastal Duval FL-
1004 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRADFORD...NORTHERN
CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 1045 AM EDT...

* At 1004 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Middleburg, moving northeast at
  25 mph.

* Wind gusts up to 40 mph and minor flooding due to heavy rainfall 
  is possible with this storm.

* Locations impacted include...
  Jacksonville, Orange Park, Starke, Mandarin, Arlington, Middleburg,
  Baymeadows, Cisco Gardens, Ortega and Oakleaf Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3013 8160 3012 8168 3009 8168 2988 8218
      3009 8209 3041 8179 3034 8153 3017 8150
TIME...MOT...LOC 1404Z 237DEG 21KT 3006 8196 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 8:54 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 20, 8:54 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
854 AM EDT Sun Jun 20 2021

...SEVERAL ROUNDS OF RAINFALL TODAY ACROSS NE FL/SE GA, WITH
ISOLATED SEVERE STORMS AND LOCALIZED FLASH FLOODING POTENTIAL...

.UPDATE...

Forecast remains on track for several rounds of rainfall and
embedded storms today, most of which will contain heavy rainfall
and some of which could be severe with strong winds and isolated
tornadoes. Current round of rainfall across NE FL/SE GA is
limiting instability but any sunny breaks behind this feature will
enhance the severe weather threat this afternoon, mainly across
SE GA as the tropical tail from TD Claudette pushes through this
region. Storm motion is fast enough to limit the flooding
potential this morning, but any training of storms by the
afternoon hours will increase the flash flood potential, mainly
for urbanized areas, since most rural locations can handle several
rounds of rainfall today. Max temps will be limited to the 80s
today due to the cloud cover and several rounds of rainfall.
Activity will linger into the evening hours across SE GA, then
mainly dry overnight under partly cloudy skies, along with another
muggy night with lows in the 70s.

&&

.PREV DISCUSSION [719 AM EDT]...

.NEAR TERM [Through Tonight]...

Tropical Depression Claudette was across Alabama early this
morning. The Depression will track across Georgia to the north of
the area this morning into the afternoon before moving into South
Carolina. Deep tropical moisture to the south of Claudette will
move across the area this morning into the afternoon, and numerous
light showers were moving across the area early this morning.
Model soundings show low level southerly flow with southwesterly
40-45 knot 850mb winds across southeast Georgia and the I-10
corridor. Guidance shows 0-1km helicity values of 200-350 m2/s2 as
far south as the I-10 corridor. Model soundings are hinting that
there could be steeper low level lapse rates as well across
southeast Georgia and into portions of northeast Florida. Any
storms that are able to develop will likely be rotating, and mini
supercells could produce damaging winds and isolated tornadoes
today. SPC has upgraded southeast Georgia to a Slight Risk of
Severe Storms for today, with much of northeast Florida in a
Marginal Risk.

Numerous to widespread bands of showers and embedded storms will
move across the area this morning into the early afternoon hours.
Guidance is suggesting a heavy band of showers and embedded storms
will move into the Suwannee Valley from the Gulf of Mexico before
daybreak, and locally heavy rainfall is possible in the Suwannee
Valley this morning. Other heavy rainbands may form across the
area as well through the morning and into the mid afternoon, and
ponding on roadways and localized flooding is possible with any
training heavy showers/storms. Subsidence is expected in the mid
to late afternoon as the Claudette moves into South Carolina. This
will bring lower rain chances from the late afternoon and into the
evening and overnight hours.

Went in the middle to lower side of guidance for high temperatures
today since there is already considerable amounts of showers
across the region. Highs will likely remain in the low to mid 80s
for much of the area, with areas seeing clearing in the late
afternoon possibly reaching as high as 90 degrees. Overnight lows
will be mild in the low to mid 70s.

.SHORT TERM [Monday Through Wednesday]...

Tropical low will move toward the northeast Monday, with high
pressure to the southeast. Southwest flow will prevail Monday,
keeping east coast sea breeze from moving in. Convection Monday will
be driven by diurnal heating and convergence along gulf coast sea
breeze as it moves inland. Activity will diminish toward midnight.

On Tuesday, the region will be between high pressure to the east
southeast and a trough to the northwest. The region will be in the
base of a 500mb trough. Once again the surface flow will prevail
from the southwest, allowing the gulf coast sea breeze to move well
inland, while the east coast sea breeze has little impact. The
trough aloft will provide an additional source of instability. So,
Tuesday is expected to be an active convective day. Convection
will decrease toward midnight.

The surface trough will diminish as it moves toward the area Tuesday
night into Wednesday, while the region remains in an upper trough.
Another fairly active convective day anticipated Wednesday.

Temperatures will trend near normal at night, and near to a little
below during the day time.

.LONG TERM [Wednesday Night Through Sunday]...

Surface high pressure will be northeast Wednesday night through
Friday. The surface high will build more toward the east Saturday,
as an upper trough dips into region.

The surface flow will prevail from the southeast this period,
allowing the east coast sea breeze to push well inland each day.

Daily rounds of showers and storms expected this period, with
greatest chances during the afternoon and evening hours.

Temperatures will be near normal this period.

.AVIATION...
[Through 12Z Monday]

Widespread VFR moderate rainfall expected to impact all TAF sites
this morning with TEMPO MVFR CIGS/VSBYS in the 12-15z time frame.
Thunder chances in this rain band appear too low to include at
this time. Will have to wait and see how atmosphere rebounds after
the first round of rainfall passes through the TAF sites after
16z, then Southwest winds increase to 10-12 knots with gusts to
15-18 knots at times and expect scattered showers with embedded or
isolated storms through the afternoon and evening hours which will
need to be timed out with TEMPO groups as the trailing tropical
tail of moisture/convection pushes through the TAF sites. Activity
should begin to fade during the overnight hours with lingering VFR
conds but still too much pressure gradient and boundary layer
winds to support much in the way of significant fog.

.MARINE...

Tropical Depression Claudette is expected to move northeast
towards the Carolinas today and tonight and exit into the Western
Atlantic on Monday. Winds will increase from the south to Small
Craft Advisory levels this morning over southeast Georgia waters.
High pressure will shift to the southeast through early next week
and winds will shift to become southwesterly. A frontal boundary
will approach the area from the northwest midweek and is expected
to stall over the area waters late in the week.

Rip Currents: Moderate risk of rip currents at the beaches today.
Low risk of rip currents at the beaches on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  85  72  89  71  82 /  70  60  40  10  70
SSI  86  76  89  75  84 /  80  30  30  10  60
JAX  86  73  92  72  87 /  90  10  30  10  60
SGJ  87  74  91  73  87 /  60  10  20  10  50
GNV  86  72  88  72  85 /  90  10  40  10  60
OCF  88  74  89  72  88 /  40  20  40  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 5 AM EDT Monday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM.

&&

In the hours before

Special weather statement, Jun 20, 5:08 AM EDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
508 AM EDT Sun Jun 20 2021

FLZ020-021-GAZ162-200945-
Hamilton FL-Suwannee FL-Echols GA-
508 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE...HAMILTON
AND ECHOLS COUNTIES UNTIL 545 AM EDT...

* At 507 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lake Park, moving northeast at
  40 mph.

* Winds in excess of 45 mph, funnel clouds, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Jasper, Jennings, Suwannee Springs, Statenville, Suwannee River
  State Park, Mayday, Blue Springs and Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8314 3079 8313 3085 8306 3085 8301
      3087 8297 3084 8286 3081 8283 3036 8279
      3028 8324 3031 8321 3035 8321 3035 8319
      3038 8319 3039 8317 3041 8318 3042 8322
      3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 0907Z 239DEG 33KT 3061 8326

AK
Special weather statement, Jun 20, 6:15 AM EDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
615 AM EDT Sun Jun 20 2021

FLZ020-021-122-222-201100-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
615 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLUMBIA...SUWANNEE AND
HAMILTON COUNTIES UNTIL 700 AM EDT...

* At 614 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles west of Mayo, moving
  northeast at 40 mph.

* Wind gusts up to 50 mph, funnel clouds, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Lake City, Live Oak, Jasper, White Springs, Suwannee River State
  Park, Suwannee Springs, Winfield, Suwannee Valley, Belmont and
  Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
      3035 8319 3038 8319 3039 8317 3042 8319
      3062 8306 3059 8254 3026 8248 2998 8296
      3008 8307 3009 8311 3011 8312 3010 8314
      3011 8316 3009 8319 3012 8323 3026 8325
TIME...MOT...LOC 1014Z 231DEG 34KT 3006 8330

HESS
Special weather statement, Jun 20, 7:30 AM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
730 AM EDT Sun Jun 20 2021

FLZ023-024-122-GAZ350-364-201215-
Baker FL-Inland Nassau FL-Northern Columbia FL-Western Charlton GA-
Southern Ware GA-
730 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...
NORTHWESTERN BAKER...NORTHEASTERN COLUMBIA...SOUTHEASTERN WARE AND
SOUTHEASTERN CHARLTON COUNTIES UNTIL 815 AM EDT...

* At 729 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles west of Taylor, or 16 miles
  northeast of Lake City, moving northeast at 35 mph.

* Wind gusts up to 50 mph, funnel clouds, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Taylor and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 3028 8255 3039 8262 3073 8216 3068 8196
      3044 8197
TIME...MOT...LOC 1129Z 239DEG 32KT 3038 8248

HESS
Special weather statement, Jun 20, 9:21 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
921 AM EDT Sun Jun 20 2021

FLZ031-136-232-236-201400-
Eastern Alachua FL-Western Alachua FL-Western Clay FL-Bradford FL-
921 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTHERN ALACHUA AND
NORTHWESTERN CLAY COUNTIES UNTIL 1000 AM EDT...

* At 921 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Sampson, or 8 miles southwest
  of Starke, moving northeast at 15 mph.

* Wind gusts up to 40 to 50 mph, funnel clouds, and minor flooding
  due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Starke, Middleburg, Alachua, Kingsley, New River, Sampson, Camp
  Blanding, Waldo, Lawtey and Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2993 8238 2993 8236 2996 8234 2996 8231
      3001 8227 3013 8210 3017 8183 2991 8188
      2968 8254 2979 8258
TIME...MOT...LOC 1321Z 236DEG 14KT 2988 8223

HESS
Special weather statement, Jun 20, 9:34 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
934 AM EDT Sun Jun 20 2021

FLZ021-030-035-136-222-236-201415-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Suwannee FL-Gilchrist FL-
934 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHWESTERN UNION...SOUTHERN COLUMBIA AND SOUTHEASTERN
SUWANNEE COUNTIES UNTIL 1015 AM EDT...

* At 934 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Bell, moving northeast at 20
  mph.

* Wind gusts up to 50 mph, funnel clouds, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Bell, Ichetucknee Spring, Columbia, High Springs, Fort White,
  Upland Pines, Providence and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
      2972 8294 2977 8295 2980 8292 2981 8293
      2983 8292 2983 8290 2986 8288 2989 8288
      2988 8289 2990 8290 2989 8292 3010 8267
      3008 8250 2989 8248 2962 8297
TIME...MOT...LOC 1334Z 233DEG 19KT 2980 8288

HESS
Special weather statement, Jun 20, 10:04 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1004 AM EDT Sun Jun 20 2021

FLZ031-125-132-225-232-325-425-201445-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Bradford FL-Coastal Duval FL-
1004 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRADFORD...NORTHERN
CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 1045 AM EDT...

* At 1004 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Middleburg, moving northeast at
  25 mph.

* Wind gusts up to 40 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Jacksonville, Orange Park, Starke, Mandarin, Arlington, Middleburg,
  Baymeadows, Cisco Gardens, Ortega and Oakleaf Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3013 8160 3012 8168 3009 8168 2988 8218
      3009 8209 3041 8179 3034 8153 3017 8150
TIME...MOT...LOC 1404Z 237DEG 21KT 3006 8196

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:55 PM EDTSpecial Weather StatementJAXDuval35 min
Jun 19, 9:26 PM EDTSpecial Weather StatementJAXSaint Johns49 min
Jun 19, 10:09 PM EDTSpecial Marine WarningJAX51 min
Jun 19, 10:37 PM EDTSpecial Marine WarningJAX53 min
Jun 20, 2:11 AM EDTSmall Craft AdvisoryJAX25 hr
Jun 20, 5:08 AM EDTSpecial Weather StatementJAXHamilton37 min
Jun 20, 6:15 AM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee45 min
Jun 20, 7:30 AM EDTSpecial Weather StatementJAXBaker45 min
Jun 20, 9:21 AM EDTSpecial Weather StatementJAXBradford39 min
Jun 20, 9:34 AM EDTSpecial Weather StatementJAXGilchrist41 min
Jun 20, 10:14 AM EDTSpecial Weather StatementJAXAlachua46 min
Jun 20, 10:36 AM EDTSevere Thunderstorm WarningJAXAlachua, Marion39 min
Jun 20, 11:05 AM EDTAreal Flood WarningJAXAlachua, Marion85 min
Jun 20, 11:15 AM EDTSpecial Weather StatementJAXAlachua, Bradford45 min
Jun 20, 11:45 AM EDTSpecial Weather StatementJAXPutnam45 min
Jun 20, 11:57 AM EDTSpecial Weather StatementJAXBradford, Clay48 min
Jun 20, 12:02 PM EDTSpecial Weather StatementJAXPutnam43 min
Jun 20, 12:21 PM EDTSpecial Weather StatementJAXGilchrist39 min
Jun 20, 1:19 PM EDTSpecial Weather StatementJAXPutnam41 min
Jun 20, 1:38 PM EDTTornado WarningJAXPutnam, Saint Johns37 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.